Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Souslin's hypothesis and convergence in category

Author: Arnold W. Miller
Journal: Proc. Amer. Math. Soc. 124 (1996), 1529-1532
MSC (1991): Primary 28A20; Secondary 03E65, 54E52
MathSciNet review: 1328364
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A sequence of functions $f_n\colon X\to\mathbb R$ from a Baire space $X$ to the reals $\mathbb R$ is said to converge in category iff every subsequence has a subsequence which converges on all but a meager set. We show that if there exists a Souslin tree, then there exists a nonatomic Baire space $X$ such that every sequence which converges in category converges everywhere on a comeager set. This answers a question of Wagner and Wilczynski who proved the converse.

References [Enhancements On Off] (What's this?)

  • [CLO] K.Ciesielski, L.Larson, and K.Ostaszewski, $\mathcal{I}$-Density Continuous Functions, Memoirs of the American Mathematical Society, 107(1994).MR 94f:54035
  • [G] J.M.Gribanov, Remark on convergence a.e. and convergence in measure, Comm. Math. Univ Carolinae, 7(1966), 297-300.MR 34:1482
  • [K] K.Kunen, Set Theory , North-Holland, 1980.MR 82f:03001
  • [J] T.Jech, Set Theory , Academic Press, 1978.MR 80a:03062
  • [PWW] W.Poreda, E.Wagner-Bojakoska, and W.Wilczynski, A category analogue of the density topology, Fundamenta Mathematicae, 125(1985), 167-173.MR 87b:54034
  • [M] E. Marczewski, Remarks on the convergence of measurable sets and measurable functions, Colloquium Mathematica, 3 (1955), 118-124. MR 16:1092f
  • [S] J.Steprans, Trees and continuous mappings into the real line, Topology and Its Applications, 12(1981), 181-185.MR 83a:54014
  • [ST] R.M.Solovay, S.Tennenbaum, Iterated Cohen extensions and Souslin's problem, Annals of Mathematics, 94(1971), 201-245.MR 45:3212
  • [T] S.Todorcevic, Trees and linearly ordered sets, in Handbook of Set Theoretic Topology, North-Holland, (1984), 235-293. MR 86h:54040
  • [WW] E.Wagner, W.Wilczynski, Convergence of sequences of measurable functions, Acta Mathematica Academiae Scientiarum Hungaricae, 36(1980), 125-128. MR 82c:28014

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 28A20, 03E65, 54E52

Retrieve articles in all journals with MSC (1991): 28A20, 03E65, 54E52

Additional Information

Arnold W. Miller
Affiliation: University of Wisconsin-Madison, Department of Mathematics, Van Vleck Hall, 480 Lincoln Drive, Madison, Wisconsin 53706-1388

Received by editor(s): November 2, 1994
Additional Notes: I want to thank Krzysztof Ciesielski for many helpful conversations
The results presented in this paper were obtained during the Joint US–Polish Workshop in Real Analysis, Łódź, Poland, July 1994. The workshop was partially supported by the NSF grant INT–9401673
Communicated by: Franklin D. Tall
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society